MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ULTRAFLOW II I/A HANDPIECE; CATHETER, IRRIGATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ULTRAFLOW II I/A HANDPIECE; CATHETER, IRRIGATION
Catalog Number 8065751795
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Endophthalmitis (1835); Hypopyon (1913); Inflammation (1932); Uveitis (2122); Loss of Vision (2139); Eye Pain (4467); Toxic Anterior Segment Syndrome (TASS) (4469); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that after cataract surgery patient experienced with severe endophthalmitis or toxic anterior segment syndrome with functional loss of eye.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation for the report of post-cataract severe endophthalmitis with functional loss of eye; therefore, the condition of the product could not be verified.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.A sample was not received at the manufacturing site and no lot information is available, therefore, the root cause for the customer complaint issue cannot be determined.The cause of the reported event cannot be determined with the information obtained, therefore, specific action with regards to this complaint cannot be taken.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
New information received indicating viscoelastic, balanced salt solution and intraocular lens also a suspect for the adverse event.Current patient condition was non-resolved loss of total function with probable purulent melting of the eye.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Toxic anterior segment syndrome code was incorrectly submitted in initial report.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
New information received indicating a patient underwent cataract surgery with iol implantation in right eye with medical history of non-insulin dependent diabetes (well-balanced).After nine days of surgery the patient experienced with severe endophthalmitis with loss of function of the eye, conjunctival inflammation: 3+, cells in the anterior chamber: 3+, fibrin in the anterior chamber, hypopyon with signs and symptoms of pain, edema of the upper eyelid, cyclitic membrane preventing examination of the vitreous.Patient was admitted in hospital treated with subconjunctival injection, intravitreous injection of antibiotics, glucocorticoid injection, intravitreous injection of glucocorticoid, steroid in subconjunctival form.Administered medication was not effective and patient symptoms were not resolved and purulent melting of the eye.This event leads to total loss of visual function and risk of purulent melting.
 
Additional Manufacturer Narrative

Brand Name
ULTRAFLOW II I/A HANDPIECE
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15176140
Report Number2523835-2022-00284
Device Sequence Number11226613
Product Code GBX
UDI-Device Identifier00380657517954
UDI-Public00380657517954
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K910245
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/17/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065751795
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer08/03/2022
09/02/2022
12/13/2022
02/17/2023
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date08/30/2022
09/29/2022
01/10/2023
03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3 INTRAVITREOUS INJ. OF ANTIBIOTICS; ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; ADRENALINE; BETADINE 10%; BSS + ADRENALINE; BSS SOLUTION; BSS STERILE IRRIGATING SOLUTION; CELESTENE IN SUBCONJUNCTIVAL; CENTURION SURGICAL PAK; CENTURION SURGICAL PROCEDURE PAK; CENTURION VISION SYSTEM; CENTURION VISION SYSTEM; CENTURION VISION SYSTEM; CENTURION VISION SYSTEM, ACCESSORY, HANDPIECE; CENTURION VISION SYSTEM, ACCESSORY, HANDPIECE; DUOVISC; DUOVISC VISCOELASTIC SYSTEM; DUOVISC VISCOELASTIC SYSTEM; I.V INJECTION OF DEXAMETHASONE; INSTRUMENTATION BOX #3; MYDRIASERT; OCULAR 5%; PROCEDURE PACK; SOLUMEDROL BOLUS INJECTION; STERITRIP; TOBRADEX; TORIC EXTENDED VISION IOL; UNSPECIFIED IA HANDPIECE; VIVITY TORIC LENS; VIVITY TORIC LENS; XYLOCAINE GEL
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexMale